Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 28, NWS Melbourne, FL

May 3, 1994Martin County, Okeechobee County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 3, 1994, 6:54 PM EDT for Martin County, Okeechobee County, Florida. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
May 3, 1994, 6:54 PM EDT (22:54 UTC)
Expired
May 3, 1994, 7:45 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL
Area
Whole counties

Counties Martin County, FL, Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 032255 RRA
SVRMLB
FLC085-093-032345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
654 PM EDT TUE MAY 3 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  745 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST FLORIDA
 
   ...MARTIN COUNTY...OKEECHOBEE COUNTY
 
 
 
 
AT 653 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH
OF FT DRUM. ANOTHER SEVERE THUNDERSTORM EXTENDED FROM INDIANTOWN
EASTWARD TO THE COAST TO NEAR HOBE SOUND. THE STORMS WERE MOVING
NORTHEAST AT 10 MPH.
 
THESE STORMS WILL LIKELY CONTAIN LARGE DAMAGING HAIL...VERY HEAVY
RAINFALL...GUSTY DAMAGING WINDS. TAKE SHELTER NOW.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:18 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 3, 2:18 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT TUE MAY 3 1994

LATEST SWOMCD HAS REINFORCED MY THINKING. ATMSPHR UNSTBL OVR C
FL...BUT THIS AM ANALYSIS SHOWS UPR DFLNC FROM S MS ACRS N FL PNHNDL.
THIS IN VICINITY OF ADVCTN OF CLDR AIR AXIS 5OO MB FROM JAN TO TBW.
MIN VALS TO -14 DEG C. ALTHOUGH DYNAMICS NOT OVRLY IMPRSSV OUR AREA...
CAN NOT RULE OUT EFFECTS OF 75 + KT WINDS 300 MB ABOVE. BNDRY INTERACT
IN LOW LVLS MAY BE SUFFICIENT TO AID IN LO LVL INFLOW FOR FEW SVR.
VIL VALS ALREADY ABOVE 50 KG/M2 WITH TRW WCFL.

@1...VOLUSIA
@2...LAKE SEMINOLE ORANGE OSCEOLA
@3...BREVARD INDIAN RIVER OKEECHOBEE MARTIN ST LUCIE

MCO 069/089 068/087 068  442
DAB 067/088 0660/084 067  442
MLB 072/087 070/086 070  442

MLB...NONE

RES

In the hours before

Special weather statement, May 3, 3:13 PM EDT, 3 hours 41 minutes before
FLZ040-032015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
313 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES
SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH.  A MARION COUNTY STORM
SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE
HAIL WITH THIS STORM.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 3:14 PM EDT, 3 hours 40 minutes before
FLZ040-032015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
313 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG TUNDERSTORM 5 MILES
SOUTH OF OCALA MOVING NORTHEAST AT 15 MPH.  A MARION COUNTY STORM
SPOTTER REPORTED 0.78 INCHES OF RAIN IN A HALF AN HOUR AND PEA SIZE
HAIL WITH THIS STORM.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...PDARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, May 3, 4:25 PM EDT, 2 hours 29 minutes before
FLZ045-053-032130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE MAY 3 1994

...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND
OSCEOLA COUNTIES...

AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG
THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE
THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN
INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD
BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY
RAINFALL.
Special weather statement, May 3, 4:25 PM EDT, 2 hours 29 minutes before
FLZ045-053-032130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE MAY 3 1994

...DEVELOPMENT OF STRONG THUNDERSTORMS POSSIBLE ACROSS ORANGE AND
OSCEOLA COUNTIES...

AT 420 PM...WEATHER RADAR AT MELBOURNE INDICATED STRONG
THUNDERSTORMS FROM LAKE APOPKA TO JUST WEST OF EPCOT. AS THESE
THUNDERSTORMS MOVE EAST AT 10 MPH SHOULD CONTINUE TO INCREASE IN
INTENSITY. RESIDENTS OF ORANGE COUNTY AND OSCEOLA COUNTIES SHOULD
BE PREPARED FOR HAIL...DEADLY LIGHTNING AND EXTREMELY HEAVY
RAINFALL.
Special weather statement, May 3, 5:01 PM EDT, 1 hour 53 minutes before
FLZ059-032205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM JUST WEST OF WALTON...

AT 500 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM OVER ST. LUCIE COUNTY FROM WHITE CITY TO WALTON. THE
THUNDERSTORM MOVING LITTLE. SMALL HAIL...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT
Special weather statement, May 3, 5:02 PM EDT, 1 hour 52 minutes before
FLZ059-032205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE MAY 3 1994

...STRONG THUNDERSTORM JUST WEST OF WALTON...

AT 500 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM OVER ST. LUCIE COUNTY FROM WHITE CITY TO WALTON. THE
THUNDERSTORM MOVING LITTLE. SMALL HAIL...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:45 PM EDTSevere Thunderstorm WarningMLBLake60 min
May 3, 3:24 PM EDTSevere Thunderstorm WarningMLBOrange36 min
May 3, 3:35 PM EDTSevere Thunderstorm WarningMLBFlagler55 min
May 3, 4:28 PM EDTSevere Thunderstorm WarningMLBBrevard29 min
May 3, 4:28 PM EDTSevere Thunderstorm WarningMLBOrange62 min
May 3, 4:50 PM EDTSevere Thunderstorm WarningMLBOsceola40 min
May 3, 4:54 PM EDTSevere Thunderstorm WarningMLBFlagler66 min
May 3, 5:33 PM EDTSevere Thunderstorm WarningMLBOsceola42 min
May 3, 5:59 PM EDTSevere Thunderstorm WarningMLBPalm Beach61 min
May 3, 6:01 PM EDTSevere Thunderstorm WarningMLBFlagler29 min
May 3, 6:19 PM EDTSevere Thunderstorm WarningMLBOsceola41 min
May 3, 6:48 PM EDTTornado WarningMLBVolusia42 min
May 3, 6:58 PM EDTSevere Thunderstorm WarningMLBIndian River, Osceola62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.